Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 405, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 17, 2003, 7:02 AM CST for Freestone County, Limestone County, Navarro County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2003, 7:02 AM CST (13:02 UTC)
- Expired
- Nov 17, 2003, 8:00 AM CST
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Freestone County, TX, Limestone County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 6:00 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 17, 6:00 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 600 AM CST MON NOV 17 2003 .AVIATION 600 AM CST... SHRA/TSRA WILL BE INCREASING THROUGHOUT DAY. WINDS SHOULD KEEP VSB VFR...WITH ONLY SOME REDUCTION IN PRECIP. CIGS SLOWLY IMPROVING LATE IN THE DAY. WINDS SHIFTING SW/W TONIGHT WITH APPROACHING BOUNDARY. 25 .PREV DISCUSSION 403 AM CST... TROPICAL PLUME OF MOISTURE SPREADING NORTHEAST ACROSS TEXAS THIS MORNING WILL EVENTUALLY BRING RAIN TO THE REGION...ESPECIALLY THE EASTERN HALF OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. THE THREAT OF SEVERE WEATHER HAS DECREASED FROM EARLIER THOUGHTS THE PAST DAY OR TWO...AND WE FEEL THAT HEAVY RAIN WILL BE OUR BIGGEST PROBLEM DURING THE NEXT 24 HOURS. IN THE CWA...WE HAVE NOT HAD SIGNIFICANT RAINS THE PAST WEEK...WITH THE EXCEPTION OF LEON AND ROBERTSON COUNTIES SUNDAY. OTHERWISE...THERE SHOULD NOT BE A PROBLEM WITH SEVERAL INCHES OF RAIN OVER A FEW HOURS AS THE GROUND SHOULD HANDLE IT AS WELL AS VEGETATION SHOULD STILL ABLE TO HELP. FOR NOW...WE WILL JUST MENTION HEAVY RAINS POSSIBLE ALONG AND EAST OF THE I35 CORRIDOR THIS AFTERNOON AND EVENING IN THE ZONES AND HAZARDOUS...AND NOT ISSUE A WATCH. THIS WILL BE MONITORED FOR UPDATES AS NEEDED. PRECIP SHOULD END WEST TO EAST THIS EVENING AS UPPER LOW MOVES RAPIDLY EASTWARD...GIVING US GOOD WEATHER THROUGH FRIDAY. THERE HAS BEEN SOME VARIABILITY IN THE HANDLING OF THE SYSTEM THIS WEEKEND...SO WE HAVE ONLY REMOVED PRECIP FROM FRIDAY AND LEFT THE REMAINDER AS IS FOR NOW. 42 && .PRELIMINARY POINT TEMPS/POPS... DFW 73 52 68 41 / 90 40 0 0 ACT 74 54 69 42 / 90 40 0 0 PRX 71 54 64 42 / 90 80 0 0 DTO 74 52 64 41 / 90 40 0 0 TKI 72 52 66 41 / 90 40 0 0 DAL 72 53 68 41 / 90 40 0 0 TRL 72 56 69 42 / 90 80 0 0 CRS 73 57 69 42 / 90 80 0 0 TPL 74 56 71 43 / 90 80 0 0 && .FWD... TX...NONE. &&
Hazardous weather outlook, Nov 17, 4:00 AM CST, 3 hours 2 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... LOCALLY HEAVY RAIN WILL ACCOMPANY WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON AND EVENING. SCATTERED RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED TODAY...PRIMARILY ALONG AND EAST OF I-35. NUISANCE FLOODING OF LOW-LYING AND OTHER FLOOD-PRONE AREAS IS POSSIBLE. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND LARGE HAIL ACROSS ALL OF NORTH TEXAS TODAY. THE THUNDERSTORMS WILL TAPER OFF BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN THIS COMING WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 12:11 PM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 64 min |
| Nov 17, 2:13 PM CST | Severe Thunderstorm Warning | FWD | Denton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.